U.S. doctors online nowAsk doctors free
Greece
A 36-year-old male asked:

0.125mg xanax once a day for about 2 and half months. total 6mg. doc( neurologist) says it was a low dose and i should just stop. is that true ? worried for withdrawal symptoms? .should i tapper off from such a low dose ? and how ? need an advice

2 doctor answers3 doctors weighed in
Dr. Harold Mandel
General Practice 40 years experience
Seek detox help: Even though your dose of Xanax has been low I think you should be very careful about possible withdrawal symptoms. Xanax generally should not be stopped suddenly. Vital signs like blood pressure, heart rate, respiration levels, and temperature need to be closely monitored during its removal from the body. Grand mal seizures have been well documented. Please seek out professional detox assistance.
Dr. Randy Baker
Holistic Medicine 40 years experience
Probably fine but...: That is a low dose so you could try just stopping, but if you get any withdrawal symptoms try taking either half that amount or 0.125 mg every other day for a few weeks, then try 1/3 that amount or one every 3 days etc. You can adjust it based on your symptoms. Good luck!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 3, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.